Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

COuld celexa cause this?

Well let me start by giving a little explanantion.. I was on lexapro after the birth of my second son for post partum depression and the medication worked wonderfully... but i became pregnant with my 3 rd son in april of 07 and he was born just 2 weeks ago.. and he was 8 weeks early.. so i was placed back on my lexapro only to find out that my insurance wouldnt pay for it and the Doc gave me Celexa.. well last night i went out with my husband i drank just one beer and it took me 4 hours to drink it... I went to stand up to leave and passed out... i couldnt hear, i couldnt see, i couldnt breathe, and i was sweating horribly, my husband said i was twitching uncontrollably, and then when i finally got back on my feet, i felt completely drained like i had just went 10 rounds with Kelly Pavlik. I also had my first injection administered yesterday of Depo Provera, i was wondering what would cause me to do such a thing after 1 drink... was it an interaction with the meds and the alcohol, or could it be something else?
3 Responses
212753 tn?1275076711
Yes the celexa increases the effect of alchohal and you really shouldnt drink while taking it. besides alchohal is a depressant  you dont want anything that will m ake you feel worse.
Love Venora
Avatar universal
i just starting taking celexa 2 days ago and it says right on the bottle not to drink alchohol...BUT...i wouldn't think it was just the celexa...because it's only supposed to intesify the alchohol it shouldn't make all that happen after just one beer...my opinion i would say it is the mix of the meds...i plan on having a glass of wine tonight, because the celexa is keeping me up at night. so i will let you know if anything happens to me...also, the fact that you just had a baby 2 weeks ago and i'm assuming you haven't drank in a long time and the stress of all the work of giving birth and up every 2 hrs...might also have something to do with it...i don't know maybe i won't have that glass of wine....
Avatar universal
it kind of sounds like a major blood sugar crash..the sweating, feeling faint and mild convulsions..
I don't know that the Celexa or alcohol was a part of this..Are you eating properly? You shouldn't drink on Celexa or Lexapro but plenty of people do.. I wouldn't think a drink now and then would be cause for alarm..As far as Depo Provera is concerned,that seems the more likely reason for your incident.. this is from the manufacturers of the drug
"5. CNS Disorders and Convulsions
Patients who have a history of psychic depression should be carefully observed and the
drug not be readministered if the depression recurs.
There have been a few reported cases of convulsions in patients who were treated
with DEPO-PROVERA CI. Association with drug use or pre-existing conditions is not
clear.
6. Carbohydrate Metabolism
A decrease in glucose tolerance has been observed in some patients on DEPOPROVERA
CI treatment. The mechanism of this decrease is obscure. For this reason,
diabetic patients should be carefully observed while receiving such therapy."
hope this helps!


Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.